MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional data: h6: health effect- impact code (f): "4627" should be removed and "4629" should be added.B5: the reporter indicated that the surgeon implanted a 12.6mm vicm5_12.6 implantable collamer lens of diopter -7.00 into the patient's left eye (os) on (b)(6) 2023.The patient experienced a refractive surprise.On (b)(6) 2024, the lens was exchanged with the same model and length, different power and the problem was resolved.The reporter indicated the cause of the event is unknown.Claim#: (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vicm5_12.6 implantable collamer lens of diopter -7.00 into the patient's left eye (os) on 01/dec/2023.The patient experienced a refractive surprise.On (b)(6) 2024 the lens was explanted.On the same day separate surgery a replacement lens of the same model and length, different power was implanted and the problem was resolved.The reporter indicated the cause of the event is unknown.
 
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned in a vial with liquid.Visual inspection found haptic broken.Dimensional and functional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19127832
Report Number2023826-2024-01836
Device Sequence Number18052581
Product Code MTA
UDI-Device Identifier00840311300549
UDI-Public00840311300549
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2024
Supplement Date Received by ManufacturerNot provided
07/10/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date04/19/2024
11/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK.; FOAM TIP PLUNGER (FTP), LOT# UNK.; MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexUnknown